Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Raleigh, NC

April 21, 2012Orange County, North Carolina

NWS Raleigh, NC issued this special weather statement at Apr 21, 2012, 9:18 PM EDT for Orange County, North Carolina. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2012, 9:18 PM EDT (01:18 UTC)
Expired
Apr 21, 2012, 10:00 PM EDT
In force
42 min
Issued by
NWS Raleigh, NC

County Orange County, NC

The radar

The Raleigh/Durham radar (KRAX), 68 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2012-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 259 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2012-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
259 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1280 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

389 
WWUS82 KRAH 220118
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
918 PM EDT SAT APR 21 2012

NCZ024-220200-
ORANGE-
918 PM EDT SAT APR 21 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS ORANGE COUNTY THROUGH 1000
PM EDT...

AT 917 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SOUTHWESTERN ORANGE COUNTY...OR ABOUT 9 MILES WEST OF CHAPEL HILL...
MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... TEER AND 
HILLSBOROUGH.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 261 AND 266.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3608 7908 3608 7900 3597 7907 3589 7914
      3588 7925 3591 7926 3596 7920
TIME...MOT...LOC 0117Z 218DEG 13KT 3592 7919

$$

77

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Apr 21, 7:45 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Apr 21, 7:45 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
745 PM EDT SAT APR 21 2012

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST AND DRIFT ACROSS OUR
AREA TONIGHT. A LOW PRESSURE SYSTEM WILL INTENSIFY AS IT MOVES ALONG
THE MIDDLE ATLANTIC COAST SUNDAY THROUGH MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 320 PM SATURDAY...

A WEAK MID LEVEL VORTICITY MAX HAS TRIGGERED A FEW SHOWERS ALONG
THE HIGHWAY 1/401 CORRIDOR FROM SANFORD-RALEIGH TO NEAR WARRENTON.
UPWARDS TO A HALF INCH OF RAIN WILL OCCUR WITH THE HEAVIER SHOWERS
THAT LAST 10-20 MINUTES. AWAY FROM THE ISOLATED SHOWERS...PARTIAL
SUNSHINE AND INCREASING SW FLOW HAS WARMED TEMPS WELL INTO THE 70S
WITH A FEW LOWER 80S IN THE FAR SOUTH-SE.

A S/W CROSSING THE EASTERN GREAT LAKES THIS AFTERNOON WILL LIFT NE
ACROSS NEW ENGLAND TONIGHT. SURFACE COLD FRONT ASSOCIATED WITH THIS
S/W WAS ENTERING THE NC MOUNTAINS AT 2 PM. AS THE S/W LIFTS NE
TONIGHT...SURFACE FRONT WILL DRIFT INTO THEN ACROSS CENTRAL NC.
FRONT WILL INTERACT WITH SLIGHT INSTABILITY IN THE WESTERN PIEDMONT
ALONG WITH MODERATE SHEAR...ENOUGH TO ALLOW STORMS TO WEAKLY
ORGANIZE INTO BROKEN BANDS WITH SOME SUSTAINABLE UPDRAFTS. LOW LEVEL
LAPSE RATES AROUND 8 DEGREES C THIS AFTERNOON...THOUGH THIS SHOULD
DECREASE AFTER SUNSET. EXPECT ISOLATED CONVECTION TO BECOME MORE
CONCENTRATED TOWARD THE NW PIEDMONT-TRIAD REGION BY EARLY EVENING
(22Z).

THIS EVENING...SCATTERED-NUMEROUS SHOWERS AND T-STORMS WILL MAINLY
OCCUR OVER THE WESTERN COUNTIES THROUGH SUNSET THEN SPREAD/SLOWLY
WEAKEN INTO THE SANDHILLS/EASTERN PIEDMONT. EXPECT TO SEE A MORE
EXTENSIVE AREA OF RAIN WITH EMBEDDED SHOWERS TO DEVELOP AFTER
MIDNIGHT AS A STRONG UPPER LEVEL LOW IN THE NE GULF LIFTS ENE THIS
SYSTEM IN TANDEM WITH ANOTHER S/W DIVING SEWD ACROSS MO VALLEY WILL
CAUSE A SURFACE WAVE TO DEVELOP ALONG THE NEARLY STALLED SURFACE
FRONT OVER COASTAL GA/SC LATE TONIGHT/EARLY SUNDAY. THIS SURFACE
FEATURE WILL ENHANCE LOW LEVEL CONVERGENCE ALONG THE SURFACE FRONT
OVER EASTERN NC. LIFT ALOFT WILL INCREASE THANKS TO A 100+KT JET
CROSSING NEW ENGLAND...AND A NOSE OF A 125+KT JET DIVING ACROSS THE
MO VALLEY. WITH GOOD MOISTURE TRANSPORT THROUGH 12Z SUN...EXPECT
WIDESPREAD MODERATE/BRIEFLY HEAVY RAIN TO DEVELOP ALONG AND EAST OF
HIGHWAY 1 BETWEEN 06-12Z SUNDAY.

&&

.SHORT TERM /SUNDAY INTO SUNDAY NIGHT/...
AS OF 315 PM...

SURFACE LOW NEAR OR SOUTH OF ILM WILL LIFT NNE SUNDAY. DEEP CYCLONIC
CONVERGENCE NEAR SURFACE-THROUGH MID LEVELS WILL MAINTAIN WIDESPREAD
RAIN OVER MOST OF CENTRAL NC SUNDAY MORNING. AS 850-700MB CYCLONE
DEVELOPS IN VICINITY OF NE NC/SE VA...FLOW THROUGH THE LOWEST 10K FT
WILL BECOME NLY THEN NNW BY SUNDAY EVENING. THIS SHOULD LEAD TO A
GRADUALLY DISSIPATION OF THE RAIN SHIELD FROM THE WSW IN THE
AFTERNOON AS BEST CONVERGENCE SHIFTS NE INTO EASTERN VA. SINCE
SURFACE LOW EXPECTED TO LIFT NWD ALONG THE COAST...EXPECT AXIS OF
HEAVY RAIN TO SET-UP EAST OF OUR CWA. STILL...EXPECT RAINFALL TOTAL
BETWEEN 1-1.5 INCHES IN THE EAST...TAPERING TO A HALF INCH WITH
LOCAL AMOUNTS NEAR AN INCH IN THE WEST.

WITH SURFACE LOW DEEPENING AS IT TRAVERSES NWD SUNDAY ALONG THE NC
COAST...STRENGTHENING LOW LEVEL NLY FLOW WILL ADVECT COOLER AIR INTO
THE FORECAST AREA. THUS...TEMPS SUNDAY WILL EITHER HOLD STEADY OR
GRADUALLY FALL THROUGH THE DAY.

SUNDAY NIGHT...S/W CROSSING THE MO VALLEY INTO THE TN VALLEY
EXPECTED TO CLOSE OFF IN VICINITY OF THE CENTRAL APPALACHIANS SUNDAY
NIGHT. STRONG CYCLONIC FLOW COUPLED WITH RESIDUAL MOISTURE WILL
MAINTAIN CLOUD SKIES AND ISOLATED-SCATTERED RAIN SHOWERS...MAINLY
NORTH OF HIGHWAY 64. BRISK NNE WIND AND LOW LEVEL CAA WILL RESULT IN
MIN TEMPS LOW-MID 40S.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 255 PM...

THE UPPER LEVEL LOW PRESSURE SYSTEM AND ITS ASSOCIATED SURFACE LOW
WILL DEEPEN AS THEY MOVE NORTH AND NORTHWEST FROM MONDAY INTO
TUESDAY. THE DEEPENING SURFACE LOW WILL CAUSE THE PRESSURE GRADIENT
TO STRENGTHEN MAKING FOR STRONG GUSTY WINDS MONDAY AND MONDAY
EVENING...SUSTAINED 15-20 KTS WITH GUSTS OF 25-30 KTS. OTHERWISE...
EXPECT DRY CONDITIONS WITH HIGHS IN THE LOW TO MID 60S AND LOWS
MONDAY NIGHT IN THE MID 30S TO NEAR 40 IN SOME SPOTS. SIMILAR
CONDITIONS TUESDAY WITH WINDS JUST A TAD LIGHTER...SUSTAINED 10-15
KTS WITH GUSTS AROUND 20 KTS. HIGHS IN THE MID 60S AND LOWS IN THE
MID 40S.

ONCE THE UPPER LEVEL AND SURFACE LOWS BECOME STACKED AND THE TROUGH
BEGINS TO DEAMPLIFY...A SHORT WAVE WILL MOVE INTO NC FROM THE
NORTHWEST BRINGING THE CHANCE FOR MORE RAIN WEDNESDAY AFTERNOON
THROUGH THURSDAY EVENING. THE MAIN TROUGH AXIS WILL BE ORIENTED FROM
WSW TO ENE AND MOVE FROM NORTH TO SOUTH ACROSS NC. THE 12Z GFS AND
00Z ECMWF ARE IN PRETTY GOOD AGREEMENT WITH THE LOCATION OF THIS
FEATURE...WITH SLIGHT DIFFERENCES IN TIMING. THUS HAVE INCREASED
PRECIP CHANCES FROM WEDNESDAY NIGHT THROUGH FRIDAY AFTERNOON...WITH
THE BEST CHANCES THURSDAY AND THURSDAY NIGHT. EXPECT HIGHS WEDNESDAY
AND THURSDAY IN THE MID TO UPPER 70S FROM NE TO SW WITH LOWS
WEDNESDAY NIGHT AND THURSDAY NIGHT IN THE MID TO UPPER 50S.

AS PREVIOUSLY MENTIONED...LEFT SLIGHT CHANCE OF RAIN IN FOR FRIDAY
WITH DRY CONDITIONS FRIDAY NIGHT AND SATURDAY. HIGHS FRIDAY EXPECTED
IN THE LOW 70S NORTH TO MID 70S SOUTH AND LOWS FRIDAY NIGHT IN THE
LOW TO MID 50S. HIGHS SATURDAY IN THE UPPER 60S NE TO LOW 70S SW.

&&

.AVIATION /00Z SUNDAY THROUGH FRIDAY/...
AS OF 745 PM SATURDAY...

SCATTERED SHOWERS AND STORMS ARE ONGOING ACROSS CENTRAL NC THIS
EVENING...CURRENTLY MORE OF A THREAT TO KGSO AND KRDU.  OUTSIDE OF
CONVECTION...CEILINGS AND VSBYS ARE STILL VFR...BUT WILL LOWER
OVERNIGHT AS A COLD FRONT STALLS OVER WESTERN NC AND A LOW PRESSURE
SYSTEM BEGINS TO LIFT FROM THE GULF COAST TO THE CAROLINA COAST.
SCATTERED SHOWERS WILL GIVE WAY TO WIDESPREAD RAINFALL...INCREASING
IN COVERAGE AFTER MIDNIGHT.  CEILINGS AND VSBYS WILL LOWER TO MVFR
LEVELS AFTER MIDNIGHT...AND LIKELY IFR BY 09-12Z SUNDAY MORNING.
OVERALL..CONDITIONS ARE EXPECTED TO BE THE WORST OVER THE COASTAL
PLAIN.  PERIODS OF HEAVY RAIN AND LIFR CEILINGS/VSBYS WILL BE
POSSIBLE AT KRDU/KRWI/KFAY...WITH BEST CHANCES BETWEEN 10-18Z.
WINDS WILL TURN FROM SOUTHEASTERLY THIS EVENING TO EAST-NORTHERLY
OVERNIGHT AND THEN NORTH-NORTHWESTERLY DURING THE DAY
SUNDAY...INCREASING FROM LESS THAN 10KT THIS EVENING TO 10-15KT ON
SUNDAY.  AN ISOLATED THUNDERSTORM WILL ALSO BE POSSIBLE IN THE
EAST...BUT IS NOT INCLUDED IN THE CURRENT TAF DUE TO LACK OF
FORECAST CONFIDENCE.

CONDITIONS WILL BEGIN TO SLOWLY IMPROVE SUNDAY AFTERNOON AND EVENING
AS THE LOW PRESSURE MOVES OFF TO THE NORTHEAST AND WINDS BECOME MORE
NORTHWESTERLY WITH DRIER AIR FILTERING INTO THE AREA.
HOWEVER...AVIATION CONDITIONS ARE EXPECTED TO REMAIN POOR THROUGH
THE CURRENT TAF PERIOD...OR 00Z MONDAY.

OUTLOOK...
A DEEP LOW PRESSURE SYSTEM OVER THE NORTHERN MID ATLANTIC WILL CAUSE
WINDY CONDITIONS ACROSS CENTRAL NC MONDAY. W-NW WINDS 15-20 MPH WILL
FREQUENTLY GUSTS 30-35 MPH. THIS MAY CREATE SOME STRONG CROSSWINDS
AT MOST TAF SITE (EXCLUDING KINT).

WINDS WILL SUBSIDE A TAD TUESDAY WITH VFR CONDITIONS. VFR CONDITIONS
EXPECTED TO LINGER WEDNESDAY INTO THURSDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CSF/WSS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...KC
AVIATION...WSS/SMITH
Hazardous weather outlook, Apr 21, 5:56 AM EDT, 15 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
556 AM EDT SAT APR 21 2012

NCZ007>010-021>026-038>041-073>077-083>086-088-221000-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-
MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
556 AM EDT SAT APR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS...SOME STRONG WITH WIND GUSTS UP TO 50 MPH AND SMALL
HAIL...ARE EXPECTED TO DEVELOP EASTWARD ACROSS THE NC PIEDMONT AND
SANDHILLS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

BEHIND A POWERFUL COASTAL LOW PRESSURE SYSTEM...UNSEASONABLY
CHILLY AIR WILL PLUNGE INTO CENTRAL NC AND RESULT IN TEMPERATURES
GENERALLY IN THE MIDDLE 30S TUESDAY MORNING.

NCZ011-027-028-042-043-078-089-221000-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON-
556 AM EDT SAT APR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE COMBINATION OF A COLD FRONT AND A COASTAL LOW PRESSURE SYSTEM
WILL RESULT IN THE DEVELOPMENT OF RAIN...MODERATE TO HEAVY AT
TIMES...ACROSS THE EASTERN CAROLINAS LATE TONIGHT INTO SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LOCALLY HEAVY RAIN WILL CONTINUE INTO THE DAY SUNDAY...BEFORE
GRADUALLY DIMINISHING IN INTENSITY BY AFTERNOON. STORM TOTAL
RAINFALL OF ONE TO TWO INCHES CAN BE EXPECTED...WHICH MAY RESULT
IN MINOR FLOODING IN URBAN AND POOR-DRAINAGE AREAS.

UNSEASONABLY CHILLY AIR WILL PLUNGE INTO CENTRAL NC BEHIND THE
COASTAL LOW AND RESULT IN TEMPERATURES GENERALLY IN THE MIDDLE
30S TUESDAY MORNING.

MWS

In the hours before

Local storm report, Apr 21, 8:19 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
819 PM EDT SAT APR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     3 SE ELM CITY           35.78N  77.83W
04/21/2012                   WILSON             NC   911 CALL CENTER

            ONE TREE WAS REPORTED DOWN NEAR THE 4900 BLOCK OF
            REDMON ROAD.

&&

EVENT NUMBER RAH1200174

BSD
Special weather statement, Apr 21, 8:37 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
837 PM EDT SAT APR 21 2012

NCZ074-075-083-084-220200-
ANSON-MONTGOMERY-MOORE-RICHMOND-
837 PM EDT SAT APR 21 2012

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS RICHMOND...MOORE...
MONTGOMERY AND ANSON COUNTIES THROUGH 1000 PM EDT...

AT 831 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM EAGLE SPRINGS TO
WADESBORO...OR ALONG A LINE EXTENDING FROM 12 MILES WEST OF CARTHAGE
TO WADESBORO...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE TRAINING SHOWERS AND STORMS
INCLUDE... WADESBORO... COVINGTON... NORMAN... PEKIN... AND SEVEN
LAKES.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE STORMS ARE PRODUCING HEAVY RAINFALL...WHICH WILL CAUSE
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. A FLASH FLOOD WARNING REMAINS IN AFFECT UNTIL 1115 PM FOR
ANSON... RICHMOND... AND MONTGOMERY COUNTIES. MOTORISTS SHOULD ALSO
REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

&&

LAT...LON 3512 8016 3515 8008 3515 8007 3516 8006
      3534 7966 3542 7953 3525 7948 3512 7971
      3492 8019
TIME...MOT...LOC 0031Z 234DEG 9KT 3530 7962 3502 8006

77
Special weather statement, Apr 21, 8:41 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT... CORRECTION
NATIONAL WEATHER SERVICE RALEIGH NC
841 PM EDT SAT APR 21 2012

NCZ074-075-083-084-220200-
ANSON-MONTGOMERY-MOORE-RICHMOND-
841 PM EDT SAT APR 21 2012

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS RICHMOND...MOORE...
MONTGOMERY AND ANSON COUNTIES THROUGH 1000 PM EDT...

AT 831 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM EAGLE SPRINGS TO
WADESBORO...OR ALONG A LINE EXTENDING FROM 12 MILES WEST OF CARTHAGE
TO WADESBORO...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE TRAINING SHOWERS AND STORMS
INCLUDE... WADESBORO... COVINGTON... NORMAN... PEKIN... AND SEVEN
LAKES.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE STORMS ARE PRODUCING HEAVY RAINFALL...WHICH WILL CAUSE
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM FOR
ANSON... RICHMOND... AND MONTGOMERY COUNTIES. MOTORISTS SHOULD ALSO
REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

&&

LAT...LON 3512 8016 3515 8008 3515 8007 3516 8006
      3534 7966 3542 7953 3525 7948 3512 7971
      3492 8019
TIME...MOT...LOC 0031Z 234DEG 9KT 3530 7962 3502 8006

77
Local storm report, Apr 21, 8:59 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
859 PM EDT SAT APR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     TSTM WND DMG     1 ENE LEGGETT           36.00N  77.56W
04/21/2012                   EDGECOMBE          NC   911 CALL CENTER

            ONE TREE WAS REPORTED DOWN TO THE NORTHEAST OF OF
            LEGGETT NC... ALONG NC HIGHWAY 97.

&&

EVENT NUMBER RAH1200175

BSD
Special weather statement, Apr 21, 9:12 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
912 PM EDT SAT APR 21 2012

NCZ022-023-039-220215-
ALAMANCE-GUILFORD-RANDOLPH-
912 PM EDT SAT APR 21 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS RANDOLPH...GUILFORD AND
ALAMANCE COUNTIES THROUGH 1015 PM EDT...

AT 911 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS PRODUCING HEAVY RAIN ALONG A LINE EXTENDING FROM GLEN
RAVEN TO RANDLEMAN...OR ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
BURLINGTON TO RANDLEMAN...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...ELON COLLEGE...
RANDLEMAN...AND...GLEN RAVEN...UNION RIDGE...PLEASANT GROVE...AND...
BURLINGTON.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 135 AND 150.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3625 7926 3615 7926 3582 7959 3574 8002
      3623 7943 3625 7935
TIME...MOT...LOC 0111Z 239DEG 10KT 3616 7946 3579 7988

77
Special weather statement, Apr 21, 9:18 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
918 PM EDT SAT APR 21 2012

NCZ024-220200-
ORANGE-
918 PM EDT SAT APR 21 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS ORANGE COUNTY THROUGH 1000
PM EDT...

AT 917 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SOUTHWESTERN ORANGE COUNTY...OR ABOUT 9 MILES WEST OF CHAPEL HILL...
MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... TEER AND
HILLSBOROUGH.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 261 AND 266.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3608 7908 3608 7900 3597 7907 3589 7914
      3588 7925 3591 7926 3596 7920
TIME...MOT...LOC 0117Z 218DEG 13KT 3592 7919

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 8:03 PM EDTAreal Flood AdvisoryRAHMontgomery, Richmond3 hr
Apr 21, 8:13 PM EDTFlash Flood WarningRAHAnson, Montgomery, Richmond3 hr
Apr 21, 8:37 PM EDTSpecial Weather StatementRAHAnson83 min
Apr 21, 8:41 PM EDTSpecial Weather StatementRAHAnson79 min
Apr 21, 9:12 PM EDTSpecial Weather StatementRAHAlamance63 min
Apr 21, 10:31 PM EDTAreal Flood AdvisoryRAHDurham, Granville, Orange, Vance, Warren3 hr
Apr 22, 4:48 AM EDTSpecial Weather StatementRAHAnson, Harnett, Hoke, Lee, Montgomery, Moore and 2 more117 min
Apr 22, 6:32 AM EDTAreal Flood AdvisoryRAHEdgecombe, Harnett, Johnston, Nash, Wake, Wilson3 hr

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.